MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA5088
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536); Material Deformation (2976)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable (expiry date: 07/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had a deflation issue.It was further reported the distal tip of the balloon was larger than the body of the balloon.Reportedly, the balloon also experienced retraction issues.A needle stick was used to deflate the balloon percutaneously and the device was removed from the patient.It was further reported that the patient is medically stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record review was not required.Investigation summary: the device was returned for evaluation.A visual inspection was performed and the distal portion of the device appeared to slightly bunched.A hole was noted to the balloon as a result of the user puncturing the device.No other anomalies were noted to the device.The device guidewire lumen was flushed.The patency of the guidewire lumen was tested using an in house guidewire, and it was able to be inserted and retracted with no issues.An in house sheath was flushed and the device was inserted into the sheath without issue.During retraction, the distal end of the balloon caused bunching to the distal tip of the sheath, and the device was removed with some resistance.Therefore, the investigation is confirmed for the reported retraction issue, as the device was removed from the sheath with some resistance, and caused damage to the sheath tip.The investigation is inconclusive for the reported uneven deflation issue, as the device was unable to be functionally tested due to the hole caused by the user puncturing the device.The reported deflation issue would have likely contributed to the retraction issue.However, the definitive root cause for the reported uneven deflation issue and identified retraction issue could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9291140
Report Number2020394-2019-04424
Device Sequence Number13996205
Product Code DQY
UDI-Device Identifier00801741059735
UDI-Public(01)00801741059735
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA5088
Device Catalogue NumberVA5088
Device Lot Number93TD0098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;